Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A good antiviral regimen for recovery from neuropathy
Jul 16, 2001

I have been on combivir and crixovan (3.5 years) and then combivir and nevirapine since with no detectable viral load (ever) and CD4 counts above 800 (after initial low of 280)with occasional stimulation with IL-2. During the past 2 years I have slowly developed a peripheral neuropathy, with tingly sore feet and a definite decrease in sensitivity in my fingers. Although neuropathy is said to be more common with the D drugs, I nonetheless have it, but am reluctant to use treatment interruption as a Rx fo the neuropathy. Can you recommend a drug combination which is likely to maintain my undetectable viral load AND allow my mitochondria to recover?

Response from Dr. Bartlett

You have described a challenging circumstance; one would predict that your regimen should not cause neuropathy, and your RNA and CD4 counts have done brilliantly. I suggest carefully considering your options; first, you could change your regimen to one that uses new agents and does not include a "D" drug by using abacavir, an NNRTI, and perhaps with a protease inhibitor. Alternatively, you could elect to continue your present regimen and treat your neuropathy with Neurontin or amitriptyline. I strongly suggest discussing this issue with a knowledgable health care provider who is familiar with your history, and then arriving at a carefully considered plan. Good luck!



Previous
Can HIV treatment cause mental problems?
Next
New-Fill and diabetic drugs/diabetics?problem

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement